Alert archive / Kentucky / Special Weather Statements in 2021
Special Weather Statement, NWS Louisville, KY
NWS Louisville, KY issued this special weather statement at May 28, 2021, 7:49 PM EDT for Fayette County, Woodford County, Kentucky. It was in force for 56 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 28, 2021, 7:49 PM EDT (23:49 UTC)
- Expired
- May 28, 2021, 8:45 PM EDT
- In force
- 56 min
- Issued by
- NWS Louisville, KY
Counties Fayette County, KY, Woodford County, KY
The radar
The Louisville radar (KLVX), 108 km from the middle of the area, began a volume at 23:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 11.8 hours before the alert went out and 168 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 4 J/kg
- Mixed-layer CIN
- -175 J/kg
- Mixed-layer LCL
- 1056 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 56 m²/s²
- 0-3 km storm-relative helicity
- 109 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
084
WWUS83 KLMK 282349
SPSLMK
Special Weather Statement
National Weather Service Louisville KY
749 PM EDT Fri May 28 2021
KYZ036-040>042-290045-
Bourbon-Scott-Woodford-Fayette-
749 PM EDT Fri May 28 2021
...SHOWERS WITH 40 MPH WIND GUSTS WILL AFFECT NORTHERN
WOODFORD...SOUTHERN SCOTT...SOUTHWESTERN BOURBON AND FAYETTE
COUNTIES...
At 747 PM EDT, a cluster of showers was located near Frankfort,
moving east at 30 mph.
Wind gusts around 40 mph are possible with these showers.
Locations impacted include...
Lexington, Georgetown, Versailles, Paris, Meadowthorpe, Dunbar High
School, Thoroughbred Acres, Cardinal Hill, Cadentown and Northland.
If outdoors, consider seeking shelter inside a building.
LAT...LON 3792 8435 3805 8484 3806 8483 3807 8484
3808 8483 3809 8483 3810 8484 3809 8486
3810 8487 3814 8486 3819 8472 3821 8473
3825 8473 3825 8427
TIME...MOT...LOC 2347Z 279DEG 28KT 3815 8479
$$
RASWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Louisville, KY wrote its last area forecast discussion before this special weather statement went out at May 28, 7:40 PM EDT, 9 minutes earlier.
Area forecast discussion, May 28, 7:40 PM EDT, 9 minutes before
Area Forecast Discussion National Weather Service Louisville KY 740 PM EDT Fri May 28 2021 ...Updated Aviation Discussion... .Short Term...(This evening through Saturday) Issued at 311 PM EDT Fri May 28 2021 ...Scattered Showers and Storms Through This Evening... ...Record Cold High Temperatures Possible Saturday... A sharp upper level trough is spinning southeast over the Upper Midwest this afternoon, with moderate SW flow aloft. Sfc low pressure is now centered over eastern OH, with a cold front arcing west through south-central IN and then southwest through Henderson KY and the MO Bootheel. Mid-level dry air continues to advect in from the west, and a narrow zone of subsidence behind a pre-frontal trough is resulting in some very brief clearing/scattering of low clouds. Numerous small showers have developed across western KY and southern IN just ahead of the front in an area of weak instability. Lapse rates are generally poor, but a plume of DCAPE ~800-900 J/kg is forecast to advect east across central KY immediately downstream of the cold front. Sfc temps should be able to briefly surge into the mid 70s thanks to the brief clearing, and given the dry air aloft and DCAPE values, think gusty winds are the main concern this afternoon and evening. Stronger cells (with or without thunder) could produce 30-40 kt winds, and isolated damaging winds cannot be ruled out. Deep layer shear is around 30 kts and increases this evening, but mainly in a post-frontal airmass. Bottom line...marginal environment for gusty winds. Behind fropa this evening, NW winds will become increasingly gusty as CAA commences. Temperatures tumble overnight, and the approaching deep mid-level trough and lingering moisture should be enough for scattered light rain/drizzle. Temperatures bottom out Saturday morning in the mid 40s to lower 50s with overcast skies and a brisk NNW wind. The upper trough continues to drop southeast over the Ohio Valley on Saturday. Cool northerly flow and abundant cloud cover will suppress temps quite a bit. Expect afternoon highs in the mid 50s to around 60. Additional scattered light rain/sprinkles will be possible throughout much of Saturday, especially from southern IN southeast through the Bluegrass region. Record cold high temps could be in jeopardy Saturday. Below are the current record values, which are near the forecast MaxT values. Location May 29 Record Cold High Forecast SDF 59 (1984) 58 LEX 58 (1992) 55 BWG 57 (1984) 60 FFT 54 (1964) 56 .Long Term...(Saturday night through Friday) Issued at 250 PM EDT Fri May 28 2021 Saturday Night through Tuesday... The upper trough axis is expected to continue slowly sliding east of our area Saturday night, with progressive upper ridging building into our area by later Sunday. The upper pattern will then flatten out, but stay void of any notable features through Tuesday. At the surface Canadian high pressure will dominate, and initial well below normal temperatures Sunday morning will give way to gradually moderating temps back toward normal Monday and Tuesday. These values will likely still fall just below actual normals for this time of year, but will still feel more seasonal in the upper 70s to lower 80s. Sunday morning lows are going to be chilly in the low to mid 40s, but overall these values should fall shy of any records which stand in the 38 to 40 degree range for May 30th. Did also want to mention that a few light shower could hang on in the east the first part of Saturday night before the low level moisture and upper trough axis completely clear the area. Tuesday Night - Friday... Central CONUS troughing is expected to dig/amplify mid week as it slowly approaches our region. Much uncertainty remains into the late week time frame with respect to this feature as models diverge on where and to what degree the upper low will close off. Either way, deeper moisture is expected to flow into our region between the upper trough and upper ridging off the SE Atlantic Coast which will bring an settled period to the Ohio River Valley. Will continue chances in the long term with highs running slightly below normal in the 70s to low 80s. && .Aviation...(00Z TAF Issuance) Issued at 735 PM EDT Fri May 28 2021 Impacts: Ceilings lowering into IFR range along with gusty northwesterly winds tonight in the wake of a cold frontal passage. Discussion: Current surface analysis reveals a cold front is currently draped NE-SW across central KY, with a broken line of showers pushing through LEX ahead of the front. Behind the front, gusty NW winds have been observed with gusts of 20 - 25 kts common. In addition, CIGs are deteriorating behind the front, with all TAF sites expected to drop into IFR range overnight. Some drizzle/light rain will be possible beneath the low stratus, but confidence is not high enough to include mention in TAFs. CIGs are then expected to gradually improve throughout the day on Saturday. Winds will be out of the north tomorrow with speeds generally around 10 kts. Confidence: High confidence in CIG and winds. Lower confidence in timing of CIG improvement on Saturday. && .LMK WATCHES/WARNINGS/ADVISORIES... IN...None. KY...None. && Short Term...EBW Long Term...BJS Aviation...JML
Hazardous weather outlook, May 28, 3:31 PM EDT, 4 hours 18 minutes before
Hazardous Weather Outlook National Weather Service Louisville KY 331 PM EDT Fri May 28 2021 INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067- 070>078-081-082-291945- Orange-Washington-Scott-Jefferson-Dubois-Crawford-Perry-Harrison- Floyd-Clark-Hancock-Breckinridge-Meade-Ohio-Grayson-Hardin-Bullitt- Oldham-Trimble-Henry-Shelby-Franklin-Spencer-Anderson-Woodford- Fayette-Bourbon-Nicholas-Nelson-Mercer-Jessamine-Larue-Marion-Boyle- Garrard-Madison-Butler-Edmonson-Hart-Green-Taylor-Casey-Lincoln- Logan-Warren-Simpson-Allen-Barren-Monroe-Metcalfe-Adair-Russell- Cumberland-Clinton- Including the cities of Paoli, Salem, Scottsburg, Madison, Jasper, English, Tell City, Corydon, New Albany, Jeffersonville, Lewisport, Hawesville, Hardinsburg, Brandenburg, Hartford, Leitchfield, Elizabethtown, Shepherdsville, Louisville, La Grange, Bedford, Milton, New Castle, Shelbyville, Frankfort, Georgetown, Cynthiana, Taylorsville, Lawrenceburg, Versailles, Lexington, Paris, Carlisle, Bardstown, Springfield, Harrodsburg, Nicholasville, Winchester, Hodgenville, Lebanon, Danville, Lancaster, Richmond, Morgantown, Brownsville, Horse Cave, Greensburg, Campbellsville, Liberty, Stanford, Russellville, Bowling Green, Franklin, Providence, Scottsville, Glasgow, Tompkinsville, Edmonton, Columbia, Jamestown, Burkesville, and Albany 331 PM EDT Fri May 28 2021 /231 PM CDT Fri May 28 2021/ This hazardous weather outlook is for portions of south central Indiana and Central Kentucky. .DAY ONE...Tonight. Possible thunderstorms this afternoon and evening could produce cloud to ground lightning and locally strong winds. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotters are encouraged to report any severe weather observed today. EBW/BJS
In the hours before
Special weather statement, May 28, 6:19 PM EDT, 1 hour 30 minutes before
Special Weather Statement
National Weather Service Louisville KY
619 PM EDT Fri May 28 2021
INZ091-092-KYZ030-031-034-282245-
Floyd-Clark-Jefferson-Oldham-Shelby-
619 PM EDT Fri May 28 2021
...A LINE OF SHOWERS WILL AFFECT SOUTH CENTRAL CLARK...SOUTHERN
FLOYD...SOUTHWESTERN OLDHAM...WEST CENTRAL SHELBY AND JEFFERSON
COUNTIES...
At 619 PM EDT, radar indicated showers were located along a line
extending from near Prospect to 8 miles west of New Albany. Movement
was southeast at 35 mph.
Wind gusts to 30 mph are possible with these showers.
Locations impacted include...
Louisville, Jeffersonville, New Albany, Jeffersontown, St. Matthews,
Shively, Shelbyville, Lyndon, Middletown and Douglass Hills.
If outdoors, consider seeking shelter inside a building.
LAT...LON 3818 8522 3814 8539 3815 8542 3813 8543
3808 8562 3809 8571 3806 8582 3817 8591
3818 8590 3819 8592 3823 8596 3826 8596
3827 8597 3828 8599 3829 8599 3840 8557
TIME...MOT...LOC 2219Z 297DEG 30KT 3838 8560 3829 8597
JMLSpecial weather statement, May 28, 6:28 PM EDT, 1 hour 21 minutes before
Special Weather Statement National Weather Service Louisville KY 528 PM CDT Fri May 28 2021 KYZ062-071-073-074-282300- Warren-Allen-Edmonson-Barren- 528 PM CDT Fri May 28 2021 ...A LINE OF SHOWERS WILL AFFECT NORTHEASTERN ALLEN...SOUTHEASTERN WARREN...CENTRAL BARREN AND SOUTHEASTERN EDMONSON COUNTIES... At 528 PM CDT, radar indicated showers were located along a line extending from near Brownsville to near Three Springs. Movement was southeast at 35 mph. Wind gusts to 30 mph are possible with these showers. Locations impacted include... Glasgow, Smiths Grove, Park City, Oakland, Red Cross, Hardcastle, Coral Hill, Maynard, Pritchardsville and Lecta. If outdoors, consider seeking shelter inside a building. LAT...LON 3705 8580 3671 8606 3690 8638 3715 8619 TIME...MOT...LOC 2228Z 292DEG 30KT 3715 8620 3692 8636 JML
Special weather statement, May 28, 6:40 PM EDT, 1 hour 9 minutes before
Special Weather Statement
National Weather Service Louisville KY
640 PM EDT Fri May 28 2021
KYZ030-031-034-282315-
Jefferson-Oldham-Shelby-
640 PM EDT Fri May 28 2021
...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN OLDHAM...SHELBY AND
NORTHEASTERN JEFFERSON COUNTIES...
At 639 PM EDT, a strong thunderstorm was located near Coldstream,
moving southeast at 35 mph.
Wind gusts up to 50 mph and small hail are possible with this storm.
Locations impacted include...
Shelbyville, La Grange, Middletown, Anchorage, Woodland Hills,
Crestwood, Simpsonville, Pewee Valley, Montclair and Buckner.
If outdoors, consider seeking shelter inside a building.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
LAT...LON 3837 8529 3836 8528 3835 8521 3831 8502
3808 8516 3825 8555 3841 8546
TIME...MOT...LOC 2239Z 292DEG 29KT 3831 8542
JMLSpecial weather statement, May 28, 6:44 PM EDT, 1 hour 5 minutes before
Special Weather Statement National Weather Service Louisville KY 644 PM EDT Fri May 28 2021 KYZ029-030-034-038-039-045-282315- Jefferson-Shelby-Bullitt-Spencer-Nelson-Anderson- 644 PM EDT Fri May 28 2021 ...A LINE OF SHOWERS WILL AFFECT SPENCER...SOUTHWESTERN SHELBY... NORTHWESTERN NELSON...WEST CENTRAL ANDERSON...CENTRAL JEFFERSON AND BULLITT COUNTIES... At 643 PM EDT, radar indicated showers were located along a line extending from near Middletown to Fairdale. Movement was southeast at 40 mph. Winds in excess of 40 mph are possible with these showers. Locations impacted include... Louisville, Jeffersontown, Shepherdsville, Middletown, Pioneer Village, West Buechel, Watterson Park, Lynnview, Hollow Creek and Taylorsville. If outdoors, consider seeking shelter inside a building. LAT...LON 3801 8506 3784 8566 3816 8587 3824 8544 TIME...MOT...LOC 2243Z 326DEG 34KT 3818 8545 3813 8578 JML
Special weather statement, May 28, 7:15 PM EDT, 34 minutes before
Special Weather Statement
National Weather Service Louisville KY
715 PM EDT Fri May 28 2021
KYZ034-035-039-282345-
Shelby-Franklin-Anderson-
715 PM EDT Fri May 28 2021
...SHOWERS WITH 40 MPH WIND GUSTS WILL AFFECT EASTERN
SHELBY...NORTHERN ANDERSON AND FRANKLIN COUNTIES...
At 714 PM EDT, a cluster of showers was located 8 miles east of
Shelbyville, moving east at 35 mph.
Winds in excess of 40 mph are possible with these showers.
Locations impacted include...
Frankfort, Shelbyville, Lawrenceburg, Slickway, Elmburg, Farmdale,
Avenstoke, Harvieland, Elmville and Old Christianburg.
These showers may intensify, so be certain to monitor local radio
stations and available television stations for additional
information and possible warnings from the National Weather Service.
LAT...LON 3835 8474 3817 8478 3814 8487 3809 8486
3810 8484 3809 8483 3807 8484 3805 8483
3804 8485 3803 8483 3801 8484 3800 8482
3799 8482 3811 8525 3834 8512 3834 8498
3835 8480 3834 8479
TIME...MOT...LOC 2314Z 275DEG 31KT 3823 8508
RASSpecial weather statement, May 28, 7:49 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Louisville KY
749 PM EDT Fri May 28 2021
KYZ036-040>042-290045-
Bourbon-Scott-Woodford-Fayette-
749 PM EDT Fri May 28 2021
...SHOWERS WITH 40 MPH WIND GUSTS WILL AFFECT NORTHERN
WOODFORD...SOUTHERN SCOTT...SOUTHWESTERN BOURBON AND FAYETTE
COUNTIES...
At 747 PM EDT, a cluster of showers was located near Frankfort,
moving east at 30 mph.
Wind gusts around 40 mph are possible with these showers.
Locations impacted include...
Lexington, Georgetown, Versailles, Paris, Meadowthorpe, Dunbar High
School, Thoroughbred Acres, Cardinal Hill, Cadentown and Northland.
If outdoors, consider seeking shelter inside a building.
LAT...LON 3792 8435 3805 8484 3806 8483 3807 8484
3808 8483 3809 8483 3810 8484 3809 8486
3810 8487 3814 8486 3819 8472 3821 8473
3825 8473 3825 8427
TIME...MOT...LOC 2347Z 279DEG 28KT 3815 8479
RASThe office that day
Everything else NWS Louisville, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 27, 9:43 PM EDT | Special Weather Statement | LMK | Hancock | 47 min |
| May 27, 10:27 PM EDT | Special Weather Statement | LMK | Meade | 48 min |
| May 28, 6:01 PM EDT | Special Weather Statement | LMK | Warren | 29 min |
| May 28, 6:19 PM EDT | Special Weather Statement | LMK | Jefferson | 26 min |
| May 28, 6:28 PM EDT | Special Weather Statement | LMK | Barren | 32 min |
| May 28, 6:40 PM EDT | Special Weather Statement | LMK | Oldham, Shelby | 35 min |
| May 28, 6:44 PM EDT | Special Weather Statement | LMK | Bullitt, Jefferson, Spencer | 31 min |
| May 28, 7:15 PM EDT | Special Weather Statement | LMK | Franklin | 30 min |
| May 27, 8:54 PM EDT | Special Weather Statement | LMK | Dubois | 51 min |
| May 27, 9:57 PM EDT | Special Weather Statement | LMK | Crawford, Orange | 48 min |
| May 27, 10:56 PM EDT | Special Weather Statement | LMK | Washington | 49 min |
Nearby
Special Weather Statements in Kentucky, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.